Entity

Time filter

Source Type

Seki, Japan

Tokuda H.,National Center for Geriatrics and Gerontology | Tokuda H.,Gifu University | Kuroyanagi G.,Gifu University | Kuroyanagi G.,Nagoya City University | And 10 more authors.
International Journal of Molecular Sciences | Year: 2016

It is generally known that heat shock protein 27 (HSP27) is phosphorylated through p38 mitogen-activated protein (MAP) kinase. We have previously reported that HSP27 is released from human platelets associated with collagen-induced phosphorylation. In the present study, we conducted an investigation into the effect of thrombin receptor-activating protein (TRAP) on the release of HSP27 in platelets in type 2 diabetes mellitus (DM) patients. The phosphorylated-HSP27 levels induced by TRAP were directly proportional to the aggregation of platelets. The levels of phosphorylated-HSP27 (Ser-78) were correlated with the levels of phosphorylated-p38 MAP kinase and phosphorylated-Akt in the platelets stimulated by 10 µM TRAP but not with those of phosphorylated-p44/p42 MAP kinase. The levels of HSP27 released from the TRAP (10 µM)-stimulated platelets were correlated with the levels of phosphorylated-HSP27 in the platelets. The released platelet-derived growth factor-AB (PDGF-AB) levels were in parallel with the HSP27 levels released from the platelets stimulated by 10 µM TRAP. Although the area under the curve (AUC) of small aggregates (9–25 µm) induced by 10 µM TRAP showed no significant correlation with the released HSP27 levels, AUC of medium aggregates (25–50 µm), large aggregates (50–70 µm) and light transmittance were significantly correlated with the released HSP27 levels. TRAP-induced phosphorylation of HSP27 was truly suppressed by deguelin, an inhibitor of Akt, in the platelets from a healthy subject. These results strongly suggest that TRAP-induced activation of Akt in addition to p38 MAP kinase positively regulates the release of phosphorylated-HSP27 from human platelets, which is closely related to the platelet hyper-aggregation in type 2 DM patients. © 2016 by the authors; licensee MDPI, Basel, Switzerland. Source


Onogi F.,Gifu University | Araki H.,Gifu University | Ibuka T.,Gifu University | Manabe Y.,Nagahama City Hospital | And 3 more authors.
Endoscopy | Year: 2010

Background and study aims: A small amount of free air, visible on CT but not on plain chest radiography, which appeared following endoscopic submucosal dissection (ESD) of a gastric neoplasm without endoscopically visible perforation, was defined as a transmural air leak, and a prospective, consecutive entry study was performed to determine its incidence and clinical significance. Patients and methods: Between January 2006 and September 2008, ESD was performed for 246 gastric lesions in 246 consecutive patients. Abdominal CT scan was performed 1 day after ESD. In addition, chest radiography and blood biochemistry tests were performed at different time points before and after ESD. Results: Two hundred and nineteen lesions (89%) were curatively removed by ESD. Among the total of 246 patients, we encountered endoscopically visible perforation during ESD in 2 patients (0.8%), and clinically suspected perforation diagnosed by the presence of free air on chest radiography but invisible during ESD in 3 patients (1%), while transmural air leak was observed in another 33 (13%). Air leak occurred in cases where resection size was larger, procedure time longer, and the muscularis propria on the ulcer base was exposed at the end of ESD. Patients with air leaks developed pyrexia at a higher rate than those without (36% vs. 16%, P=0.018). These patients recovered with antibiotics and required no endoscopic or surgical intervention. The presence of an air leak did not affect the duration of hospital stay. Conclusions: A transmural air leak was observed in 13% of the patients undergoing ESD. Larger resection size, prolonged procedure time, and exposure of the muscularis propria on the ulcer base were risk factors for transmural air leak, but the outcome of patients with this complication was good. © Georg Thieme Verlag KG Stuttgart. Source


Hori T.,Gifu University | Ohnishi H.,Gifu University | Teramoto T.,Gifu University | Tsubouchi K.,Chuno Kosei Hospital | And 8 more authors.
Journal of Clinical Immunology | Year: 2012

Purpose: To describe a case of autosomal-dominant (AD)-chronic mucocutaneous candidiasis (CMC) with a signal transducer and activator of transcription (STAT) 1 gene mutation, and some of the important complications of this disease such as chronic hepatitis. Methods: We present a 23-year-old woman with CMC, chronic active hepatitis, and hypothyroidism. Her father also had CMC. We performed several immunological analyses of blood and liver samples, and searched for gene mutations for CMC in the patient and her father. Results: We identified the heterozygous substitution c.821 G > A (p.Arg274Gln) in the STAT1 gene of both the patient and her father. The level of β-glucan induced interferon (IFN)-γ in her blood cells was significantly low. Immunoblot analysis detected serum anti-interleukin (IL)-17 F autoantibody. She was found to have increased (low-titer) antibodies related to her hypothyroidism and hepatitis. Her serum IL-18 levels fluctuated with her AST and ALT levels. Liver biopsy revealed CD68-positive cell infiltration and IL-18 expression in the sinusoidal regions. These results suggest that the chronic active hepatitis in this patient may be exacerbated by the excessive IL-18 accumulation caused by recurrent mucocutaneous fungal infection, and decreased IFN-γ production. Conclusions: AD-CMC is known to be caused by a gain-of-function mutation of the STAT1 gene. Chronic active hepatitis is a rare complication of AD-CMC, with currently unknown pathogenesis. It seems that the clinical phenotype in this patient is modified by autoimmune mechanisms and cytokine dysregulation. AD-CMC can be complicated by various immune disorders including autoimmune polyendocrinopathy-candidiasis-ectodermal dystrophy. © 2012 Springer Science+Business Media, LLC. Source


Mochizuki K.,Gifu University | Sawada A.,Gifu University | Suemori S.,Gifu University | Kawakami H.,Gifu Municipal Hospital | And 8 more authors.
Antimicrobial Agents and Chemotherapy | Year: 2013

Eight eyes of 7 patients with fungal disease received intravenous injections of 150 to 300 mg micafungin, and samples of blood, cornea, retina-choroid, aqueous humor, and vitreous humor were collected. The micafungin levels in all collected samples exceeded the MICs; however, the levels in the vitreous and aqueous humors were lower. Our findings suggest that intravenous micafungin should be given in combination with intravitreal antifungal agents after vitrectomy in severe cases of intraocular fungal diseases. © 2013 American Society for Microbiology. All rights reserved. Source


Kondo Y.,Chuno Kosei Hospital | Mochizuki K.,Gifu University
Japanese Journal of Clinical Ophthalmology | Year: 2012

Purpose: To report a case of bilateral optic neuropathy following prolonged systemic treat ment with linezolid. Case: A 68-year-old male presented with bilateral impairment of vision since 5 months before. He had been suffering from diabetes mellitus, rheumatic arthritis and cardiac infarction. Findings and Clinical Course: Corrected visual acuity was 0.3 right and 0.4 left. Both eyes were apparently normal. Computed tomography showed sphenoidal, ethmoidal and maxillary sinusitis, leading to prescription of antibacterial drugs. Visual acuity decreased to 0.05 with central scotoma in either eye one month later. The patient disclosed to have been receiving systemic linezolid since 2 years before for in fected right knee. Discontinuation of linezolid was followed by improved visual acuity of 1.5 each 6 weeks later. Conclusion: This case illustrates that toxic optic neuropathy may develop after prolonged systemic use of linezolid. Source

Discover hidden collaborations